It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Acne Message Board


Acne Board Index
Board Index > Acne | 0-9 A B C D E F G H I J K L M N O P Q R S T U V W X Y Z


I just punched a hole through my bathroom door, actually it's my mom's bathroom door.....so I'll be paying for it. As you can guess, this sudden burst of anger was brought on by looking at my face in the mirror adjacent to the door. I didn't even mean to break it, I just got mad really fast and hit something. This tretinoin is currently making me breakout worse and is causing quite a bit of flaking of the skin. It takes me forever to shave in the morning, seeing as I have to carefully get all the flaking off my face and not cut myself. This extensive shaving routine is making me late for school and work and making me angry besides. I've read that this happens for 4 to 6 weeks after starting the tretinoin. I'm wondering if anyone else has had the same problems when they started using tretinoin and how long it persisted. I'm also wondering if I should be on minocycline or some other antibiotic at the same time. Other posts indicate that I should be.

Also, I have anxiety/depression/anger problems, and I'm wondering if that could make acne worse. I was told to look at some of the posts about Spiro and they say that the drug controls the androgens and that taken for a long time, it can cause you to be steril. That kinda scares me. My mom has wanted me to go on anti-depressant drugs for a while. Mostly to get mind out of the gutter and so I can concentrate on college. I've always told her that I don't want to take pills to change parts of my mind and the way I think. What I'm wondering is if an anti-depressant drug could possibly help my acne if the acne is caused by testosterone. From my limited knowledge of anti-depressants, they calm you down by lowering your testosterone. If anti-depressants could help my acne, then I would take them and solve all my problems with one pill. Anyone have any thoughts or facts or stories about anti-depressants and acne. Or the Tretinoin questions mentioned above? Thanks for replies.
[QUOTE=Ratman]I just punched a hole through my bathroom door, actually it's my mom's bathroom door.....so I'll be paying for it. As you can guess, this sudden burst of anger was brought on by looking at my face in the mirror adjacent to the door. I didn't even mean to break it, I just got mad really fast and hit something. This tretinoin is currently making me breakout worse and is causing quite a bit of flaking of the skin. It takes me forever to shave in the morning, seeing as I have to carefully get all the flaking off my face and not cut myself. This extensive shaving routine is making me late for school and work and making me angry besides. I've read that this happens for 4 to 6 weeks after starting the tretinoin. I'm wondering if anyone else has had the same problems when they started using tretinoin and how long it persisted. I'm also wondering if I should be on minocycline or some other antibiotic at the same time. Other posts indicate that I should be.

Also, I have anxiety/depression/anger problems, and I'm wondering if that could make acne worse. I was told to look at some of the posts about Spiro and they say that the drug controls the androgens and that taken for a long time, it can cause you to be steril. That kinda scares me. My mom has wanted me to go on anti-depressant drugs for a while. Mostly to get mind out of the gutter and so I can concentrate on college. I've always told her that I don't want to take pills to change parts of my mind and the way I think. What I'm wondering is if an anti-depressant drug could possibly help my acne if the acne is caused by testosterone. From my limited knowledge of anti-depressants, they calm you down by lowering your testosterone. If anti-depressants could help my acne, then I would take them and solve all my problems with one pill. Anyone have any thoughts or facts or stories about anti-depressants and acne. Or the Tretinoin questions mentioned above? Thanks for replies.[/QUOTE]


Yes ADs can help, or very possibly cure your acne, or it may make it a worse.. Everyone is different and each AD affects each person differently since each person's biochemistry is different.

Acne is caused primarily from an area of the brain called the "hypothalamus", and one main job of the hypothalamus is to regulate the pituitary gland (the body's main hormone gland located in the brain), so basically the hypothalamus regulates hormonal balance. When the hypothalamus is overworked, acne and various other medical disorders take effect. Taking an antidepressant calms an area of the brain called the "limbic system", which is where the hypothalamus is 'somewhat' located. Calming overactive metabolic activity within the limbic system helps the hypothalamus from 'overworking', therefore allowing it to do part of it's job, which is balancing and regulating hormones.





All times are GMT -7. The time now is 07:17 AM.





2019 MH Sub I, LLC dba Internet Brands. All rights reserved.
Do not copy or redistribute in any form!